Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 37, NWS Melbourne, FL

April 9, 20096 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 9, 2009, 7:09 AM EDT for 6 counties in Florida. It took effect at Apr 9, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2009, 7:09 AM EDT (11:09 UTC)
In effect from
Apr 9, 2009, 12:00 PM EDT
Expired
Apr 9, 2009, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 11.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 091109
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
709 AM EDT THU APR 9 2009

FLZ041-044>046-053-058-144-092300-
/O.UPG.KMLB.FW.A.0025.090409T1600Z-090409T2300Z/
/O.NEW.KMLB.FW.W.0037.090409T1600Z-090409T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
709 AM EDT THU APR 9 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A VERY DRY AIR MASS WILL PRODUCE FOUR OR MORE HOURS OF MINIMUM
RELATIVE HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON.
THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 9, 3:55 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 9, 3:55 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EDT THU APR 9 2009

.DISCUSSION...

...DRY WEATHER CONTINUES THROUGH FRI AND WARMING TREND INTO THE
WEEKEND...

CURRENTLY...LOW LVL WSW FLOW HAS INCREASED JUST OFF THE DECK WITH
SFC HIGH ACROSS S FL AND SFC LOW ACROSS WRN NC. AT 2AM...TEMPS WERE
MAINLY IN THE 50S WITH DWPTS GENERALLY RUNNING A FEW DEGS ABOVE
GUID. IR SATELLITE SHOWS SOME CIRRUS IN NW FLOW ALOFT THAT WILL BE
PASSING OVERHEAD LATER TODAY.

TODAY...SFC HIGH CENTER CURRENTLY NEAR THE FL KEYS WILL MOVE QUICKLY
EASTWARD THIS AFTERNOON ALLOWING SFC WINDS FROM THE W/WSW THIS
MORNING TO BECOME S/SE THIS AFTN...AND INCREASING TO AROUND 15 MPH
WITH THE AFTERNOON SEA BREEZE SOUTH OF THE CAPE ALONG THE COAST.
HIGH TEMPS WILL WARM CLOSER TO CLIMO LEVELS OVER THE INTERIOR
80/LWR 80S WITH MID-UPR 70S ALONG THE IMMEDIATE COAST AND BEACHES.
SKIES WILL BE MOSTLY SUNNY WITH A FEW CUMULUS CLOUDS THIS AFTERNOON
AND PASSING CIRRUS OVERHEAD.

TONIGHT...SOUTHERLY FLOW IS EXPECTED BETWEEN SFC HIGH OFFSHORE AND
SFC LOW MOVING ACROSS SRN MO. LOWS MAINLY IN THE 50S WITH SOME
INCREASING CIRRUS EXPECTED OVERNIGHT.

FRI-SUN...HIGH PRESSURE CONTINUES TO MOVE AWAY FROM THE PENINSULA
WHILE LOW PRESSURE SYSTEM TRACKS ACROSS THE OHIO RIVER...MID
ATLANTIC REGION AND OFF THE CANADIAN MARITIMES BY SUNDAY. ASSOCIATED
TRAILING COLD FRONT PUSHES ACROSS THE DEEP SOUTH AND DOWN THE
FLORIDA PENINSULA OVERNIGHT SATURDAY AND SUNDAY. POP NUMBERS LOOK
TOO HIGH GIVEN THAT AN UPPER RIDGE WILL BE MOVING INTO THE SOUTHERN
AL/GA AND NORTHERN FL REGION SATURDAY AND PRECIPITABLE WATER VALUES
TOP OUT AROUND AN INCH AND A HALF. THINK THE BEST THAT COULD BE
SQUEEZED OUT BY THIS FRONT WOULD BE AN AFTERNOON 20 PERCENT AS THE
FRONTAL BAND MOVES DOWN THE PENINSULA IN THE HEAT OF THE DAY.
ALTHOUGH 500MB TEMPERATURES ARE FORECAST TO BE COOLER THAN
-10C...CONVERGENT FRONT RIGHT QUADRANT OF THE UPPER JET AND NVA
MOVING THROUGH UPSTAIRS WOULD TEND TO INHIBIT SIGNIFICANT VERTICAL
DEVELOP. FRONT CONTINUES TO DISSIPATE AS IT CLEARS CENTRAL FLORIDA
OVERNIGHT SATURDAY AND HIGH PRESSURE BUILDING DOWN THE PENINSULA
SUNDAY AND AN UPPER RIDGE MOVING OVERTOP SHOULD MAKE FOR A NICE DAY
SUNDAY. SOUTH THEN SOUTHWEST FLOW FRIDAY AND SATURDAY WILL HELP PUSH
AFTERNOON HIGHS INTO THE MID 80S...SOME UPPER 80S SOUTHERN INTERIOR
SATURDAY. NORTHEAST WINDS LIMIT SUNDAY/S TEMPERATURES TO THE LOW 80S
ALONG THE COAST FORT PIERCE NORTH AND THE MID 80S INTERIOR AND SOUTH
OF FORT PIERCE.

MON-WED...NEXT FRONT MOVING ACROSS THE SOUTHEAST/PANHANDLE MONDAY
SLOWS DOWN AS IT STARTS PUSHING DOWN THE PENINSULA TUESDAY AND
TUESDAY NIGHT. AS BEFORE...FRONT HAS LIMITED/DIMINISHING MOISTURE
AND LITTLE MID AND UPPER LEVEL SUPPORT TO WORK WITH AS IT MOVES DOWN
THE PENINSULA OVERNIGHT MONDAY AND TUESDAY. MEX 30 POP A BIT HIGH AT
THIS TIME THEREFORE LOWERED MONDAY NIGHT BUT KEPT TUESDAY POP AT 30
PERCENT AS VORTICITY MAX CROSSES OVERHEAD AND 500MB TEMPERATURES
COOLING OFF TO AROUND A -12C TUESDAY HELP TO DESTABILIZE THE MID AND
UPPER LEVELS MORE TUESDAY AFTERNOON. DISSIPATING FRONT CLEARS
CENTRAL FLORIDA TUESDAY NIGHT AND HIGH PRESSURE BUILDING DOWN THE
PENINSULA AND UPPER RIDGE MOVING ACROSS BRING SUNNY SKIES WEDNESDAY.

&&

.AVIATION...VFR.

&&

.MARINE...W FLOW THIS MORNING TO AROUND 15-20 KNOTS ACROSS TH NRN
OFFSHORE LEG EARLY WILL DECREASE TO 10-15 KNOTS AND BECOME SOUTHERLY
THIS AFTERNOON. SEAS AROUND 5 FT ACROSS THE NRN OFFSHORE LEG WILL
DROP BACK TO 3-4 FT THIS AFTERNOON. EXPECT LIGHTER WINDS ACROSS SRN
WATERS AND SEAS MAINLY 2-3 FT. TONIGHT SOUTHERLY WINDS TO 15 KNOTS
WILL ALLOW SEAS TO BUILD TO 3-4 FT OFFSHORE...AND 2-3 FT NEAR THE
COAST. FRI-MON...WINDS ARE FORECAST TO SHIFT TO THE SOUTH AT 10 TO
15 KNOTS FRIDAY...THEN SOUTHWEST SATURDAY AS HIGH PRESSURE MOVES
AWAY AND AS A COLD FRONT APPROACHES FROM THE WEST. WINDS SHIFT TO
THE NORTHEAST SATURDAY NIGHT THEN TO THE EAST SUNDAY NIGHT AS HIGH
PRESSURE BUILDS DOWN THE PENINSULA. WINDS SHIFT TO THE SOUTHEAST
THEN SOUTH MONDAY AND INCREASE TO AROUND 20 KNOTS AS THE PRESSURE
GRADIENT STRENGTHENS BETWEEN ANOTHER FRONT MOVING ACROSS THE
SOUTHEAST AND HIGH PRESSURE PULLING AWAY FROM FLORIDA.

&&

.FIRE WEATHER...WESTERLY FLOW THIS MORNING WILL BECOME S/SE BY THIS
AFTERNOON WITH WINDS INCREASING BEHIND THE EAST COAST SEA BREEZE
DURING THE MID-LATE AFTN HOURS. MIN RHS ARE EXPECTED TO DROP BELOW
35 PCT FOR LONG DURATION ACROSS THE INTERIOR AND HAVE UPGRADED FIRE
WEATHER WATCH TO A RED FLAG WARNING THERE TODAY. NAM MOS GUID
INDICATES SOME INTERIOR SRN COASTAL ZONES COULD APPROACH 3-4 HRS
OF LOW RH SO THAT AREA WILL HAVE TO BE MONITORED IF DEVELOPING SE
FLOW THIS AFTN DOES NOT RAISE CSTL DWPTS UPWARD AS MUCH AS EXPECTED.
FRI-MON...FORESEE NO MINIMUM RH CONCERNS PAST FRIDAY...DRY FUELS
ALONG WITH DRY GROUND CONDITIONS AND HIGH KBDI VALUES WILL KEEP THE
FIRE POTENTIAL ELEVATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  55  81  62 /   0   0  10  10
MCO  81  54  85  63 /   0   0  10  10
MLB  77  58  82  65 /   0   0  10  10
VRB  76  55  82  65 /   0   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMER
Hazardous weather outlook, Apr 9, 4:00 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT THU APR 9 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-091530-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
400 AM EDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
WEST WINDS UP TO 15 TO 20 KNOTS EARLY THIS MORNING ACROSS THE
VOLUSIA COUNTY OFFSHORE WATERS WILL ALLOW SEAS TO BUILD TO AROUND
5 FEET. SMALL CRAFT SHOULD EXERCISE CAUTION.

...FIRE WEATHER IMPACT...
LONG DURATION OF LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO A
HIGH FIRE WEATHER DANGER ACROSS INTERIOR PORTIONS OF EAST CENTRAL
FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MARGINAL DURATION OF LOW RELATIVE HUMIDITY ACROSS INTERIOR
SECTIONS ON FRIDAY WILL BE A FIRE WEATHER CONCERN. A SLIGHT CHANCE
FOR AFTERNOON LIGHTNING STORMS IS EXPECTED NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.